Alert archive / Texas / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 283, NWS San Angelo, TX

November 22, 2004Schleicher County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Nov 22, 2004, 4:05 AM CST for Schleicher County, Texas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 22, 2004, 4:05 AM CST (10:05 UTC)
Expired
Nov 22, 2004, 5:00 AM CST
In force
55 min
Issued by
NWS San Angelo, TX
Area
Counties, with a storm outline in the text

County Schleicher County, TX

The radar

The San Angelo radar (KSJT), 53 km from the middle of the area, began a volume at 10:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 10.1 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2004-11-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 760 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2004-11-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
760 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
561 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.6

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 22, 2:51 AM CST, 1 hour 14 minutes earlier.

Area forecast discussion, Nov 22, 2:51 AM CST, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
251 AM CST MON NOV 22 2004

.SHORT TERM...
AREA OF RAIN AND THUNDERSTORMS WAS MOVING ACROSS CONCHO VALLEY EARLY
THIS MORNING. LATEST WATER VAPOR LOOP...AND MODELS SUGGEST JET
COUPLING IS OCCURRING BETWEEN JET MAX DEPARTING AND NEXT JET MAX
APPROACHING FROM NORTHERN MEXICO.  THIS PLACES WC TX IN FAVORABLE
UVVS AND DIVERGENCE ALOFT. ALTHOUGH GFS HAS BEEN CONSISTENT WITH QPF
AND FEATURES...HAVE NOTICED THAT ETA HAS PICKED UP ON JET COUPLING
ALONG WITH DECENT ISENTROPIC LIFT THROUGH THIS AFTERNOON.  FOR THIS
REASON...ETA IS MUCH WETTER THAN GFS. DECIDED TO LEAN MORE TO WETTER
ETA SOLUTION FOR TODAY AS STRONG WAA COMBINED WITH STRONG LIFT
SHOULD CONTINUE TO PRODUCE RAIN AND TSTORMS WITH LOCALLY HEAVY RAIN.
A FEW COULD BECOME SEVERE AND PRODUCE LARGE HAIL.  THEN AS MAIN
UPPER TROF SWINGS ACROSS LATE TONIGHT AND BY TOMORROW AFTERNOON...
EXPECT CHANCES FOR TSTORMS TO CONTINUE WITH THE THREAT OF SEVERE
STORMS. FOR THIS REASON...FLASH FLOOD WATCH CONTINUES THROUGH TONIGHT
SINCE GROUNDS ARE QUITE SATURATED.  EXPECT AN IMPROVEMENT BY TUESDAY
NIGHT AS LOW PRESSURE EJECTS NE INTO LOWER MS VALLEY.  A COLD
CONTINENTAL AIRMASS WILL MOVE INTO WC TX JUST IN TIME FOR
THANKSGIVING BRINGING A COLDER AND DRIER AIRMASS TO THE AREA.

&&

.LONG TERM...
DRY WEATHER SHOULD CONTINUE THROUGH SATURDAY WITH THE LACK OF ANY
SHORTWAVES.  SATURDAY NIGHT INTO SUNDAY...GFS AND ECMWF PROG ANOTHER
TROF DIGGING ACROSS ARIZONA.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE     59  53  63  38 / 100  70  40  10
SAN ANGELO  62  55  66  39 / 100  60  20  10
JUNCTION    66  58  68  42 / 100  70  30  10

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FOR ALL OF WC TX THROUGH 12Z TUESDAY.

&&

26/15
Hazardous weather outlook, Nov 21, 2:10 PM CST, 13 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
210 PM CST MON NOV 21 2004

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140-15
4-155-168>170-232130-
BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX-
FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX-
MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX-
SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX-
TOM GREEN TX-
200 PM CST MON NOV 22 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS.

.DAY ONE...
SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THROUGH TONIGHT
ACROSS ALL OF WEST CENTRAL TEXAS. A FEW STORMS TONIGHT MAY BECOME
SEVERE WITH LARGE HAIL THE MAIN SEVERE WEATHER THREAT. WITH THE
GROUND STILL SATURATED FROM HEAVY RAINFALL LAST WEEK...THE
ADDITIONAL RAINFALL MAY RUNOFF AND CAUSE LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED AT TIMES FROM MONDAY AFTERNOON
INTO TUESDAY.

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 22, 3:08 AM CSTSevere Thunderstorm WarningSJTCrockett, Schleicher, Sutton52 min
Nov 22, 4:56 AM CSTFlash Flood WarningSJTConcho, Menard3 hr
Nov 22, 5:31 AM CSTSevere Thunderstorm WarningSJTMcCulloch, Menard59 min

Nearby

Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.